Waiting for an ablation

So pleased to have discovered this forum. I've had paroxysmal a/f now for 6 years, and am awaiting an ablation as unfortunately last year had 3 brain bleeds. Medics said to me "what did I expect as I was on Warfarin! " not on any anti- coagulants now, just Flecainide which I take as pill in pocket. Was told to take it 2x daily but it made me so lethargic and I gained weight. Has anyone else had similar problems?

8 Replies

  • Hi SuzieA,I had my ablation last August and i wasn,t on anti-coags either as i had a duordenal ulcer,I was just on beta blockers.On the day i went in they did an ECG before i went down,but the surgeon came back and said i was out of.I th . SR and not being on anti-coags it was to dangerous to do it then but decided to give me another ECG later on in the afternoon.I thought thats it, waist of journey and day i,ll probably be going home this afternoon and totally relaxed as i wouldn,t be having the op.But when they did the ECG because i was relaxed i,d gone back into normal SR an hour later i had the ablation which i am told was a success,no pain it,s just took a few months to settle down and i,m now comming off beta-blockers,so hope everything goes well for you,try not to worry and just relax it,ll be over and done before you know it.good luck

  • I am on flecanide150 mg a.m. and 100mg pm. I felt very tired for the first 2 weeks but once it was properly in my system I was fine and for now it has stopped the attacks. I'm also on warfarin and self test with no problems and 1.25mg bisoprolol again with no problems. I am active walking about 30miles a week. I do however get more out of breath when walking uphill but it's better than constant A.F. Hope this helps.x

  • Suzie did you have the brain bleeds because your INR was too high? have you discussed other anti-coagulants with your doctor?

    I mention this just in case as the risk of stroke with AF is high, as you will know.

    Hope your ablation is soon and that the meds are not too bad once you get used to them.

    Do let us know how you get on.

  • The medics couldn't give me a definitive answer as to why I had the bleeds. When my INR was checked on admission to hospital it was fine, it was the statement " it was to be expected as I was on warfarin" that upset me

  • Thank you all for your comments, they are reassuring and helpful. As you all know when 'the demon' strikes it is scary no matter how many times it's happened before, I try to relax and tell myself all will be ok but there's always a muggle at the back of my mind giving me doubts. It's good to read other peoples experiences and realise you're not on your own.

  • Hi and welcome!

    Flecainide stops my big rapid episodes though I personally have the feeling that it produces more smaller episodes after taking it... I hate taking the stuff! And all that said, am most grateful when 200bpm+ after 8-12 hours stops in less time. It is trial and error with the meds, we all have to find the right combination. Good luck

  • Hi Suzie

    What a dreadful thing to say to you , i too would be upset. The bedside manner on some of these so called professionals leaves a lot to be desired. I am just on flecainide and also living with the panic of an attack. I think we need too be more assertive in our treatment. I too feel as if my condition is not being taking seriously enough, to at least give me some peace of mind. I have decided to go to my doctor this Wednesday and demand a plan of action for the best treatment

    all the best Suzie :)

  • Thank you

You may also like...